How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 31163
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I have been taking an overdose of Floradix for four days I

Resolved Question:

I have been taking an overdose of Floradix for four days I don't see well and the instructions said use measuring cap I filled it up and took it twice a day That's about 30 mls I just discovered By mistake I took 60 mls this evening Not noticed any side effects yet Bout an hr ago. Black stools but that's all over 4 days. Age 67 weight 62 Kilos. AmI in danger?would rathernot go up to accident an emergegency
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi--one question please. How long have you been taking the Floradix--longer than those four days? And when did your stool first turn black?
Customer: replied 3 years ago.

four days. It was blackish from the first day. It always is if I take iron

Expert:  Dr. Chip replied 3 years ago.
OK Jenny. Probably nothing to worry about here since liquid iron can cause black stools from the part of it that goes unabsorbed. The extra amount you took really isn't an overdose in the sense of doing any damage to your health. That said, you need to let your doctor know about this because black stools can indicate an upper GI bleed from a peptic ulcer or from gastritis. Let your doctor decide whether or not you need to be checked for that.
Dr. Chip and 3 other Medical Specialists are ready to help you